Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 3, 2000, 6:59 PM CDT for Cheyenne County, Kansas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2000, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 3, 2000, 8:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:15 PM CDT | Hail 0.75 | Bird City, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -536 J/kg
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095 WUUS53 KGLD 032359 SVRGLD KSC023-040100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 659 PM CDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN NORTHWEST KANSAS * UNTIL 800 PM CDT * AT 659 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTH OF WHEELER...OR 7 MILES SOUTHWEST OF BENKELMAN...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIRD CITY AROUND 755 PM CDT * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. * OTHER LOCATIONS IN THIS WARNING INCLUDE...WHEELER AND ST. FRANCIS. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ VPAPOL LAT...LON 4000 10141 4000 10203 3972 10198 3958 10141
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:07 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 3, 3:07 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 207 PM MDT SAT JUN 3 2000 THERE ARE TWO MAIN CONCERNS WITH THIS PACKAGE...THE FIRST PERIOD CONVECTIVE CHANCES AND AMOUNT OF COOLING THAT WILL OCCUR SUNDAY WITH ASSOCIATED COLD FRONTAL PASSAGE. SURFACE DATA AND WSR-88D IMAGERY INDICATE A SURFACE TROUGH/DRY LINE FROM KOGA TO YUMA COLORADO. CAPES TO THE EAST OF THE BOUNDARY ARE AROUND 1500 J/KG. DRY LINE IS MOVING EAST AT 12 KNOTS. 18Z GLD SOUNDING FOR STEPS REVEALED THAT SBCAPES COULD REACH 2300 J/KG IF WEAK CAP IS BROKEN BY A SURFACE TEMPERATURE OF 88 DEGREES. THIS IS CERTAINLY POSSIBLE. SO THE BATTLE LINE WILL BE WHETHER THE DRY AIR WILL ARRIVE BEFORE THE CAP IS BROKEN. FEEL THAT THERE IS A GOOD POSSIBILTY TO REACH THE TRIGGERING TEMPERATURE...AND DRY LINE WILL NOT MAKE IT TO WESTERN KANSAS BEFORE THE CAP BREAKS. THUS...WILL MENTION THUNDERSTORMS FOR THE EVENING OVER MOST AREAS. RUC MODEL IS HANDLING THE PROGRESSION OF THE BOUNDARY DECENTLY AND HAVE USED IT FOR 1ST PERIOD OF FORECAST. RUC KEEPS UNSTABLE AIR MASS...LIFTED INDICES LESS THAN -3...OVER THE EASTERN HALF OF COUNTRY WARNING AREA THROUGH THE NIGHT. SO WILL KEEP A CHANCE OF CONVECTION OVER THE EASTERN ZONES PAST MIDNIGHT. PREFER AVN/ETA COMPROMISE AS NGM APPEARS TOO FAST WITH FEATURES. COLD FRONT WILL DROP SOUTH OF FORECAST AREA AFTER 12Z SUNDAY. AVN/ETA BRING DRIER AIR OVER THE NORTHERN HALF OF REGION SO WILL NOT MENTION ANY POPS THERE. DRYING WILL NOT BE AS PRONOUNCED OVER THE SOUTHERN ZONES...SO A FEW THUNDERSTORMS MAY DEVELOP THERE. ALTHOUGH UPSLOPE WINDS WILL DEVELOP SUNDAY...AVN LOOKS TOO COOL. WILL LEAN TOWARDS THE SLIGHTLY WARMER ETA TEMPERATURES DUE DRY AIR MASS AND AFTERNOON SUNSHINE. RETURN FLOW WILL DEVELOP MONDAY FOR WARMER TEMPERATURES. .GLD...NONE. MENTZER
In the hours before
Special weather statement, Jun 3, 6:20 PM CDT, 39 minutes before
COZ090-091-KSZ001>003-013>015-NEZ079>081-040500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT SAT JUN 3 2000 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 11 PM MDT (MIDNIGHT CDT)... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH 415 FOR PORTIONS OF EXTREME EASTERN COLORADO...NORTHWEST KANSAS...AND SOUTHWEST NEBRASKA FROM 530 PM MDT (630 PM CDT) UNTIL 11 PM MDT (MIDNIGHT CDT). THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH: IN COLORADO - YUMA AND KIT CARSON IN KANSAS - CHEYENNE, DECATUR, RAWLINS, SHERIDAN, SHERMAN, THOMAS IN NEBRASKA - DUNDY, HITCHCOCK, RED WILLOW HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && THEDE
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.